Doctor insights on:
Side Effects Of Steroid Creams
Atrophy, striae: Applying a strong steroid cream for too long on thin skin (face, groin, underarms, etc.) will eventually cause thinning of the skin (atrophy) and eventually stretch marks (striae). That's why dermatologists cringe when they see strong steroids prescribed for areas that are too sensitive to handle them properly. Strong creams should be used only on thick skin for a couple of weeks at most. ...Read more
Are there any side effects if I use steroid creams in scrotum? I use the cream for skin tearing near thigh pelvis joint. Cream legal in my country.
Potentially.: Applying a strong steroid cream for too long on thin skin (face, groin, underarms, etc.) will eventually cause thinning of the skin (atrophy) and eventually stretch marks (striae). That's why dermatologists cringe when they see strong steroids prescribed for areas that are too sensitive to handle them properly. Strong creams should be used only on thick skin for a couple of weeks at most. ...Read moreSee 1 more doctor answer
Side effects of steroid creams include:
skin thinning (atrophy) and stretch marks (striae).
Easy bruising and tearing of the skin.
Perioral dermatitis (rash around the mouth).
Enlarged blood vessels (telangiectasia).
Susceptibility to skin infections.
Disguising infection e.g. Tinea incognito.
Allergy to the steroid cream. ...Read more
How long does it take for high strength topical steroid creams on the face to cause side effects especially skin thinning?
I have had eczema since young and recently got prescribed elomet. 1) Are there major side effects when using Elomet? 2) will I become dependent on Elomet or any other steroid cream in future? 3) Is there a chance that after sometime using Elomet, it wo
No: Elomet is relatively low potency steroid cream and can be used only at times when the eczema is flaring. When your skin is clear, your can usually maintain by avoiding triggers and thoroughly hydrating the skin. Thus, when used in this way, side effects are negligible. Dependence can be avoided by employing alternative means for management (see check lists on Health Tap). ...Read more
I asked dr about bad cracking and bleeding dry skin - she thinks eczema. She prescribed me steroid cream. What are risks of using this? Side effects?
Well: Short-term steroid cream rarely have any side effects except if they're put on infected skin. The higher the strength the steroid cream the more likely to get the side effects of thinning of the skin hypopigmentation diabetes and osteoporosis. With typical use of steroid cream's serious side effects are rare ask your doctor for specific advice ...Read more
I am using dermovat cream clobetasol propionate for a small part of my chest skin where I am treating a keloid for 2 months, any steroid side effects?
Caution!: That is a very potent steroid cream, usually not prescribed for continuous use. It can cause your skin to thin, blood vessels to change, loss of normal elasticity, worsening of skin infections, and rarely can cause systemic symptoms. This is less likely with use on just a "small" part of skin, but small is a relative term! It usually does not shrink keloids. Better would be steroid injected directly. ...Read more
I had a very bad genital rash. I used a cream called sarfaz, which has 0.5% steroid in it. With docs prescribtion. What can be its side effects?
Dermatitis: You need to see a clinician to determine the diagnosis. There are many causes for what you describe. Even with a prescription medication, if the ailment has not improved you should be seen. ...Read more
Can using too much cortizone (hydrocortisone) 10 cream OTC cause similar side effects as using systematic steroids... Excessive hunger, urination & weight gain?
Unlikely: It is very unlikely that one could absorb enough cortisone with over-the-counter cortisone creams to cause any significant systemic effects. However this can occur with much more potent prescription steroid creams. ...Read more
If you mean...: ...Anabolic steroids, there's high blood pressure, damage to the immune system, high cholesterol, diabetes, breast enlargement (gynecomastia), bad acne, liver damage, obnoxiously aggressive behavior, stretch marks, cardiac arrhythmias, congestive heart failure, heart attacks, sudden cardiac death...And oh, yes, impotence. There are others as well. ...Read more
Heart & liver: They promote atherosclerosis by altering lipids. Occasionally they produce liver lesions that may cause hemorrhage. Gynecomastia and testicular atrophy will get the user ridiculed but aren't so dangerous. The greatest danger is to behavioral health. Many users have done things impulsively that they've regretted horribly for the rest of their lives. I hope you'll decide to 'be natural.' ...Read more
Steroid drops: Long term, high dose steroid drop use (such as pred forte or durezol) increase risk of cataract formation & glaucoma (or nerve damage from high intraocular eye pressure IOP). Short term, low dose steroid use has little risk of doing this, but if on it longer than 3-4 wks, an eyeMD should check your IOP. More info at eyedoc2020@blogspot. Com ...Read moreSee 1 more doctor answer
Hving a rubery tacky skin that sticks on hands, my feet calves when rub them over each other, can it be side effects of, steroid creme Vascepa Crestor (rosuvastatin)?
Don't understand: I don't understand what you are describing. Please clarify and resubmit. ...Read more
YES: Depends what type of steroids are you referring to exactly. Anabolic which boost testosterone wand can definitely lead to rage. Or are you referring to Prednisone for inflammation there can be some anxiety and agitation that may occur. Also insomnia. Definitely tell your physician or stop any illicit use. ...Read more
Depends: The side effects of inhaled steroids depend on the dose, and how long they are used. The side effects can include osteoporosis, decreased growth velocity in children, thrush, and rarely, cataracts, bruising/skin atrophy, fractures, and adrenal insufficiency. However, these risks must be weighed against the danger of uncontrolled asthma or copd. Definitely discuss any concerns with your provider. ...Read moreSee 1 more doctor answer